Antibiotics

I have read that antibiotics affect our healthy bacteria in our gut and can make our bodies produce histamine which then go on to give a reaction, when you later eat and drink certain things. I have been experiencing problems after bouts of infection, I never used to react to things before has anyone else had this. ..headache flushing itchy, tingly mouth. ?

5 Replies

oldestnewest
  • Worth discussing with your GP, as it may be the form of antibiotic causing this reaction, rather than the histamine.

  • I am on anti biotics for life now after several bouts of cellulitis. My friend who is a retired nursing sister, advised me to buy some pro-biotics to return good bacteria to the gut as the anti b's destroy both good and bad bacteria leaving you prone to infection. Also when I was at the hospital having intra venous anti b's earlier this year, they advised to have something like Yakult daily to prevent the usual thrush etc occurring. So far after a month of anti b's and having taken probiotics for two months all seems okay. Fingers crossed. I hope this may help you.x

  • Thank you I will try the yakult to

  • thanks, willtry that, anti's have given me thrush again, plus got very upset tum.x

  • Try having something like Yakult or Actimel daily and buy some probiotics- Holland and Barrett have their penny sale at the moment so you can get double quantity for an extra penny! It has worked for me although you maybe need a change in medication. Good luck.x

You may also like...